Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 65, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 8, 2000, 5:28 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 5:28 PM EDT (21:28 UTC)
- Expired
- Aug 8, 2000, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Berkeley County, SC, Charleston County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:30 PM EDT | Hail 1 | Goose Creek, SC | |
| Aug 8, 5:40 PM EDT | Hail 1 | Goose Creek, SC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 082128
SVRCHS
SCC015-019-082200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT TUE AUG 8 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA.
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA.
* UNTIL 600 PM EDT.
* AT 525 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH
OF GOOSE CREEK...MOVING SOUTH AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GOOSE CREEK.
CHARLESTON AIRPORT.
HANAHAN.
DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.
$$
LAT...LON 3310 7991 3312 8012 3292 8009 3282 8018
3280 7991
WOODWORTH
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:55 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 8, 2:55 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 255 PM EDT TUE AUG 8 2000 SLOW BREAKDOWN OF MID LVL RIDGE TO CONTINUE THROUGH THE PERIOD. INLAND LEE TYPE TROF TO PROVIDE AN ADDITIONAL FOCUS FOR PRECIP THROUGH THE SHORT RANGE. GIVEN EXPECTED WIND PROFILES ACTIVITY SHOULD ADVECT INTO THE CWA. WEAK DYNAMICS TO MOVE THROUGH THE CWA AND LOCATION OF THESE WEAK VORTS DEPEND ON WHICH MODEL IS USED. ADDITIONAL SHORTWAVE ENERGY FROM THE WATER TO MOVE TOWARDS THE COAST THROUGH THE SHORT RANGE PERIOD. LOW PRES EAST OF CENTRAL FL SHOULD NOT HAVE MUCH AFFECT ON THE CWA AS IT LOOKS TO BE HEADED TOWARDS FL. THESE FACTORS SHOULD LEAD TO SLIGHT TO LOW CHANCE POPS THROUGH THU. LITTLE CHANGE IN TEMPS THROUGH THE PERIOD. FAN NUMBERS JUST IN. GUID NUMBERS VERY SIMILAR AND WILL NOT STRAY FAR. FOR THE EXTENDED...STILL A LOT OF UNCERTAINTY IN THE FCST WITH POTENTIAL TROPICAL FEATURE AND FRONTAL BNDRY TO WORK ON ALREADY MOIST AND UNSTABLE ATMOSPHERE. APPROACH OF THE TROPICAL FEATURE FROM THE ERN BAHAMAS EXPECTED ON FRI BUT SHOULD RECURVE. FRONTAL BNDRY EXPECTED TO BE IN THE CWA SAT. WILL KEEP A CHANCE OF PRECIP IN FOR FRI AND SAT. FOR SUN...SUSPECT FRONTL BNDRY COULD LINGER ACROSS THE AREA AND WILL CONTINUE CHANCE POPS WITH SLIGHT CHANCE SC. IF FRONTAL BNDRY DOES MOVE THROUGH SC PORTION AS MRF INDICATES...COULD HAVE DRY CONDITIONS INLAND. MARINE...WILL WAIT FOR LATEST OBS TO INIALIZE COASTAL WATERS. WILL GO WITH SRLY FLOW THROUGH THE PERIOD WITH SPEEDS 15 KT OR LESS. MAY MENTION SCA CONDITIONS POSSIBLE FOR FRI WITH THE TROPICAL FEATURE BUT CONFIDENCE IS LOW. PRELIM NUMBERS CHS BB 076/094 076/095 076 1812232 SAV BB 075/096 075/096 075 1813232 CHL BB 080/093 080/092 079 1812232 NBC BB 077/094 076/095 077 1812232 RBW BB 073/097 073/098 073 1813232 .CHS... SC...NONE. GA...NONE. SLF
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.